MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not yet returned for evaluation.
 
Event or Problem Description
It was reported an inflation device, low profile balloon catheter, popped during inflation.Additional information has been requested but not provided at the time of this report.
 
Additional Manufacturer Narrative
Investigation- a review of the device history record did not reveal conditions that could have contributed to the reported event.No similar complaints have been reported for this lot number.Due to the device not returning, a definitive root cause is undetermined.Per information provided by the area representative that was present during the procedure, the pta5-35-135-3-6.0 advance 35 lp low profile balloon catheter, lot 5566649 ruptured as the atmospheric pressure increased.Actual inflation rate is unknown, but it is stated that the surgeon normally inflates to the rated burst pressure or higher (14-20atm).It is reported that the pta5-35-135-3-6.0 advance 35 lp low profile balloon catheter, lot 5566649 burst during the second or third inflation.It is unknown as to whether the balloon burst longitudinally or circumferentially.It is reported that the sheath and balloon were not removed as a unit.No section of the device remained in the patient.The patient did not require any additional procedures nor did the alleged failure contribute to any adverse effects or injuries to the patient.Labeling for the device provides documentation that the rated burst pressure for the pta5-35-135-3-6.0 advance 35 lp low profile balloon catheter is less than or equal to 15 atm/bar, with nominal pressure of 10 atm/bar.Per the instructions for use, ¿particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit¿.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a changed is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6245767
Report Number1820334-2017-00057
Device Sequence Number13653923
Product Code LIT
UDI-Device Identifier10827002343754
UDI-Public(01)10827002343754(17)180109(10)5566649
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-3-6.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1